Alert archive / Alaska / Brisk Wind Advisories in 2009

Brisk Wind Advisory 65, NWS Anchorage, AK

March 31, 2009

NWS Anchorage, AK issued this brisk wind advisory at Mar 31, 2009, 4:00 PM AKDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2009, 4:00 PM AKDT (00:00 UTC)
Expired
Apr 1, 2009, 6:00 AM AKDT
In force
14 hr
Issued by
NWS Anchorage, AK

What forecasters said that day

The local office's own words before this brisk wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this brisk wind advisory went out at Mar 31, 3:00 PM AKDT, 1 hour earlier.

Area forecast discussion, Mar 31, 3:00 PM AKDT, 1 hour before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKDT TUE MAR 31 2009

.ANALYSIS AND UPPER LEVELS...
A 995 MB LOW SOUTH OF KODIAK ISLAND WILL MOVE ACROSS THE SOUTHERN
GULF THROUGH WEDNESDAY. ANOTHER 994 MB LOW EVIDENT ON SATELLITE
IMAGERY IS NORTHEAST OF SHEMYA...MOVING TO THE NORTHEAST. PROGRESSIVE
HIGH PRESSURE IS SANDWICHED BETWEEN THESE TWO LOWS. IN THE UPPER
LEVELS...A BROAD TROUGH CENTERED OVER THE WESTERN BERING SEA IS
SLOWLY LIFTING NORTHEASTWARD...ALLOWING FLOW TO BECOME INCREASINGLY
ZONAL ACROSS THE AREA OF RESPONSIBILITY.

.MODEL DISCUSSION...
THE GFS IS THE PREFERRED MODEL SOLUTION FOR THE AFTERNOON PACKAGE DUE
TO GOOD CONSISTENCY AND INITIALIZATION. MODELS ARE HAVING PROBLEMS
RESOLVING THE POSITION AND INTENSITY OF INDIVIDUAL LOW CENTERS MOVING
FROM THE NORTH PACIFIC INTO THE GULF OF ALASKA. OVERALL CONSENSUS ON
THE LARGE SCALE PATTERN IS SATISFACTORY THROUGH 12Z FRIDAY.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
FAIR WEATHER WILL BE SETTING UP ACROSS MOST OF SOUTHCENTRAL OVER THE
NEXT COUPLE OF DAYS AS TRANSITORY RIDGING MOVES THROUGH THE REGION.
THE CHANCE FOR SNOW SHOWERS WILL REMAIN ON WEDNESDAY IN RESPONSE TO
SHORTWAVE IMPULSES PUSHING ACROSS THE AREA...BUT MANY AREAS WILL
REMAIN DRY. THE SUSITNA VALLEY AND COPPER RIVER BASIN WILL SEE THE
MOST WIDESPREAD SNOW...ALBEIT STILL SCATTERED IN NATURE. RAIN AND
SNOW WILL BE MOVING INTO KODIAK THURSDAY AS THE LOW SOUTH OF THE
ALEUTIANS MOVES INTO THE GULF.

.SOUTHWEST...
GENERALLY BENIGN WEATHER ACROSS THE REGION IN THE SHORT TERM. THE
BERING SEA LOW WILL SPREAD SNOW SHOWERS ACROSS THE KUSKOKWIM DELTA
AND WESTERN CAPES OF BRISTOL BAY ON WEDNESDAY. THE NEXT NORTH PACIFIC
LOW MOVING INTO THE GULF WILL SPREAD PRECIPITATION ACROSS THE AKPEN
AND BRISTOL BAY ON THURSDAY. WARM AIR ASSOCIATED WITH THIS SYSTEM
WILL LEAD TO A RAIN SNOW MIX ACROSS THE AKPEN...REMAINING SNOW FOR
BRISTOL BAY.

.BERING SEA AND ALEUTIANS...
SCATTERED SNOW SHOWERS WILL PERSIST OVER THE WESTERN ALEUTIANS
THROUGH THURSDAY. WIDESPREAD SNOW WILL OCCUR OVER THE PRIBILOFS
TONIGHT INTO TOMORROW MORNING AS THE LOW IN THE BERING MOVES
NORTHEAST. AN APPROACHING NORTH PACIFIC LOW WILL SPREAD RAIN AND SNOW
ACROSS THE CENTRAL AND EASTERN ISLANDS WEDNESDAY AND THURSDAY. AS
THIS LOW MOVES INTO THE GULF...COLD AIR ADVECTION WILL TURN
PRECIPITATION BACK TO ALL SNOW.

.LONG TERM FORECAST...
PROGRESSIVE FLOW LOOKS TO REMAIN ZONAL ACROSS SOUTHCENTRAL AND
SOUTHWEST ALASKA THROUGH THE EXTENDED. THEREFORE EXPECT PERIODS OF
UNSETTLED WEATHER AS LOWS MOVE FROM THE NORTH PACIFIC ACROSS THE
ALEUTIAN CHAIN...EVENTUALLY IMPACTING THE MAINLAND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE...132 170 172 175
FIRE WEATHER...NONE

NRH MAR 09

In the hours before

Special weather statement, Mar 31, 12:10 PM AKDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1210 PM AKDT TUE MAR 31 2009

AKZ145-012000-

...TRACE AMOUNTS OF ASHFALL POSSIBLE FOR AREAS UP TO 30 MILES NORTH
OF REDOUBT VOLCANO...

REDOUBT VOLCANO IS EMITTING A CONTINUOUS LOW LEVEL STEAM PLUME WITH
OCCASIONAL HIGHER BURSTS. THERE IS A SMALL AMOUNT OF ASH IN THE PLUME
WHICH MAY CAUSE A TRACE AMOUNT OF ASHFALL IN AREAS UP TO 30 MILES
NORTH OF REDOUBT VOLCANO THROUGH WEDNESDAY MORNING. THIS INCLUDES THE
BIG RIVER LAKES AREA.

THIS STATEMENT WILL BE UPDATED BY NOON WEDNESDAY.
Special weather statement, Mar 31, 12:36 PM AKDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1236 PM AKDT TUE MAR 31 2009

AKZ145-010237-

...TRACE AMOUNTS OF ASHFALL POSSIBLE FOR AREAS UP TO 30 MILES NORTH
OF REDOUBT VOLCANO...

REDOUBT VOLCANO IS EMITTING A CONTINUOUS LOW LEVEL STEAM PLUME WITH
OCCASIONAL HIGHER BURSTS. THERE IS A SMALL AMOUNT OF ASH IN THE PLUME
WHICH MAY CAUSE A TRACE AMOUNT OF ASHFALL IN AREAS UP TO 30 MILES
NORTH OF REDOUBT VOLCANO THROUGH WEDNESDAY MORNING. THIS INCLUDES THE
BIG RIVER LAKES AREA.

THIS STATEMENT WILL BE UPDATED BY NOON WEDNESDAY.

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:00 PM AKDTGale WarningAFC14 hr
Mar 31, 4:00 PM AKDTGale WarningAFC14 hr
Mar 31, 4:00 PM AKDTSmall Craft AdvisoryAFC14 hr
Mar 31, 4:00 PM AKDTSmall Craft AdvisoryAFC14 hr
Mar 31, 4:00 PM AKDTSmall Craft AdvisoryAFC14 hr
Mar 31, 4:00 PM AKDTHeavy Freezing Spray WarningAFC14 hr
Mar 31, 5:30 PM AKDTBrisk Wind AdvisoryAFC7 days
Mar 31, 5:30 PM AKDTGale WarningAFC4 days
Mar 31, 5:30 PM AKDTSmall Craft AdvisoryAFC23 hr
Apr 1, 4:00 AM AKDTGale WarningAFC60 hr
Apr 1, 4:00 AM AKDTGale WarningAFC60 hr
Apr 1, 4:00 AM AKDTSmall Craft AdvisoryAFC24 hr
Apr 1, 4:00 AM AKDTSmall Craft AdvisoryAFC3 days
Apr 1, 4:00 AM AKDTHeavy Freezing Spray WarningAFC3 days
Apr 1, 4:00 AM AKDTHeavy Freezing Spray WarningAFC24 hr
Apr 1, 9:20 AM AKDTGale WarningAFC7 hr

Nearby

Brisk Wind Advisories in Alaska, 2009Every brisk wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.